Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 37, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 22, 2001, 3:45 PM EDT for Gilmer County, West Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2001, 3:45 PM EDT (19:45 UTC)
- Expired
- May 22, 2001, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Gilmer County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 221945 FFWRLX WVC021-222015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 345 PM EDT TUE MAY 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILMER COUNTY IN WEST VIRGINIA... * UNTIL 415 PM EDT... * AT 340 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER GLENVILLE...OR ABOUT 3 MILES WEST OF GLENVILLE...MOVING NORTHEAST AT 25 MPH. <<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 22, 10:05 AM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 22, 10:05 AM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1005 AM EDT TUE MAY 22 2001
LATEST MESOETA SHOWS CAPE "RIDGE" OVER AND EAST OF OHIO RIVER THIS
AFTERNOON WITH THE 500 FLOW BEING FAIRLY PARALLEL TO THE FRONT WHICH
SHOULD SLOW IT'S PROGRESS THIS MORNING AND EARLY AFTERNOON. WE WILL
ALSO BE CLOSE TO THE LEFT FRONT OF THE 250 JET THIS AFTERNOON. AS A
RESULT I HAVE JUST KEPT THE FLASH FLOOD WATCH ALTHOUGH THE AREA IN
OHIO LOOKS LESS LIKELY. TIMING AND ALIGNMENT OF THINGS THIS
AFTERNOON WILL HAVE TO BE WATCHED CLOSELY.
ADJUSTED TONIGHT FORECAST AS THE FRONT SHOULD FINALLY MAKE IT WITH
ALL MODELS CLEARING THINGS OUT. TOOK OUT PRECIPITATION AND GAVE
CLEARING.
.RLX...
WV...FLASH FLOOD WATCH TODAY FOR ZONES WVZ005>011...
WVZ013>020...WVZ024>040...WVZ046>047.
VA...FLASH FLOOD WATCH TODAY FOR ZONES VAZ003>004.
KY...FLASH FLOOD WATCH TODAY FOR ZONES
KYZ101>103...KYZ105.
OH...FLASH .FLOOD WATCH TODAY FOR ZONES
OHZ066>067...OHZ075>076...OHZ083>087.
.END/AARIn the hours before
Local storm report, May 22, 12:31 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1231 PM EDT TUE MAY 22 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM GLEN ROGERS WV FLOODING
05/22/01 WYOMING STREAMS OVER ROADS OR
IN BUILDINGS.
EVENT OCCURRED BETWEEN
1135 AM AND 1150 AM
1152 AM GLEN ROGERS WV FLOODING
05/22/01 WYOMING STREAMS OUT OF THEIR BANKS.
EVENT OCCURRED BETWEEN
1137 AM AND 1152 AM
1155 AM LOGAN WV FUNNEL CLOUD
05/22/01 LOGAN
@RUKWBCe%KDENNWUS51 KRLX 221631
LSRRLX
ZCZC CRWLSRRLX DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1231 PM EDT TUE MAY 22 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM GLEN ROGERS WV FLOODING
05/22/01 WYOMING STREAMS OVER ROADS OR
IN BUILDINGS.
EVENT OCCURRED BETWEEN
1135 AM AND 1150 AM
1152 AM GLEN ROGERS WV FLOODING
05/22/01 WYOMING STREAMS OUT OF THEIR BANKS.
EVENT OCCURRED BETWEEN
1137 AM AND 1152 AMSpecial weather statement, May 22, 2:12 PM EDT, 1 hour 33 minutes before
WVZ015-016-018-027>029-036-037-221900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 212 PM EDT TUE MAY 22 2001 AT 209 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS...WITH WIND GUSTS TO AROUND 40 MPH...ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF SPENCER TO 19 MILES SOUTHEAST OF CHARLESTON...MOVING NORTHEAST AT 40 MPH. RADAR INDICATED THAT HEAVY RAIN AND STRONG GUSTY WINDS ARE POSSIBLE FROM THE THUNDERSTORMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR WEST VIRGINIA. .END/RPY/TRM
Local storm report, May 22, 2:33 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0233 PM EDT TUE MAY 22 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM MAN WV FLOODING
05/22/01 LOGAN STREAMS OUT OF THEIR BANKS.Local storm report, May 22, 2:43 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0243 PM EDT TUE MAY 22 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0226 PM GLEN ROGERS WV FLOODING
05/22/01 WYOMING STREAMS OVER ROADS OR
IN BUILDINGS.
EVENT OCCURRED BETWEEN
0211 PM AND 0226 PMLocal storm report, May 22, 2:47 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0247 PM EDT TUE MAY 22 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM CHAPMANVILLE WV FLOODING
05/22/01 LOGAN STREAMS OVER ROADS OR
R IN BUILDINGS.
EVENT OCCURRED BETWEEN
0215 PM AND 0230 PMLocal storm report, May 22, 2:54 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0254 PM EDT TUE MAY 22 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0249 PM MATHENY WV FLOODING
05/22/01 WYOMING STREAMS OVER ROADS OR
/ IN BUILDINGS.
EVENT OCCURRED BETWEEN
0234 PM AND 0249 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:06 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Roane | 39 min |
| May 21, 8:27 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer | 33 min |
| May 21, 8:43 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Webster | 47 min |
| May 22, 8:32 AM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| May 22, 8:36 AM EDT | Flash Flood Warning | RLX | Lincoln | 3 hr |
| May 22, 8:39 AM EDT | Flash Flood Warning | RLX | Roane | 3 hr |
| May 22, 9:28 AM EDT | Flash Flood Warning | RLX | Boone, Logan, McDowell, Mingo, Raleigh, Wyoming | 3 hr |
| May 22, 1:59 PM EDT | Flash Flood Warning | RLX | Boone, Kanawha, Lincoln, Logan | 2 hr |
| May 22, 2:20 PM EDT | Flash Flood Warning | RLX | McDowell, Raleigh, Roane, Wyoming | 100 min |
| May 22, 3:18 PM EDT | Flash Flood Warning | RLX | Clay | 57 min |
| May 22, 4:26 PM EDT | Flash Flood Warning | RLX | Pocahontas | 94 min |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.